Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The accurate numerical solution of highly oscillatory ordinary differential equations


Author: Robert E. Scheid
Journal: Math. Comp. 41 (1983), 487-509
MSC: Primary 65L05; Secondary 34C29
MathSciNet review: 717698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An asymptotic theory for weakly nonlinear, highly oscillatory systems of ordinary differential equations leads to methods which are suitable for accurate computation with large time steps. The theory is developed for systems of the form

\begin{displaymath}\begin{array}{*{20}{c}} {{\mathbf{Z}}'= (A(t)/\varepsilon ){\... ...,\quad 0 < t < T,0 < \varepsilon \ll 1,} \hfill \\ \end{array} \end{displaymath}

where the diagonal matrix $ A(t)$ has smooth, purely imaginary eigenvalues and the components of $ {\mathbf{H}}({\mathbf{Z}},t)$ are polynomial in the components of Z with smooth t-dependent coefficients. Computational examples are presented.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05, 34C29

Retrieve articles in all journals with MSC: 65L05, 34C29


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717698-9
PII: S 0025-5718(1983)0717698-9
Keywords: Oscillatory, numerical solution of ordinary differential equations, stiff equations
Article copyright: © Copyright 1983 American Mathematical Society